Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 195, NWS Mobile, AL

August 1, 2006George County, Greene County, Perry County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Aug 1, 2006, 6:00 PM CDT for George County, Greene County, Perry County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2006, 6:00 PM CDT (23:00 UTC)
Expired
Aug 1, 2006, 6:30 PM CDT
In force
30 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

Counties George County, MS, Greene County, MS, Perry County, MS

The radar

The Mobile radar (KMOB), 66 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2006-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1532 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2006-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1532 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
942 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
-23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 012305
SVRMOB
MSC039-041-111-012330-
/O.NEW.KMOB.SV.W.0195.060801T2300Z-060801T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
603 PM CDT TUE AUG 1 2006

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  NORTHWESTERN GEORGE COUNTY IN SOUTHEAST MISSISSIPPI
  SOUTHEASTERN PERRY COUNTY IN SOUTHEAST MISSISSIPPI
  SOUTHWESTERN GREENE COUNTY IN SOUTHEAST MISSISSIPPI

* UNTIL 630 PM CDT

* AT 602 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN       
  EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER EXTREME             
  SOUTHEASTERN PERRY COUNTY...ABOUT 16 MILES WEST OF LUCEDALE...AND  
  MOVING EAST AT 12 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LEAF AND ROYCE BY 605 PM CDT
  AVENT STATION BY 610 PM CDT
  AVENT BY 615 PM CDT
  MERRILL BY 620 PM CDT

PERSONS NEAR OR IN THE PATH OF THIS STORM SHOULD PREPARE FOR 
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. 
TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED.

LAT...LON 3105 8887 3094 8887 3093 8868 3113 8873

$$
1 follow-up statement
000 
WWUS54 KMOB 012332
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
630 PM CDT TUE AUG 1 2006

MSC039-041-111-012338-
/O.EXP.KMOB.SV.W.0195.000000T0000Z-060801T2330Z/
GEORGE MS-PERRY MS-GREENE MS-
630 PM CDT TUE AUG 1 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN 
GREENE...SOUTHEASTERN PERRY AND NORTHWESTERN GEORGE COUNTIES WAS 
ALLOWED TO EXPIRE AT 630 PM CDT...

AT 628 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A 
WEAKENING BUT STILL STRONG CLUSTER OF THUNDERSTORMS FROM THE LEAF 
AND AVENT STATION AREAS OF SOUTHWESTERN GREENE COUNTY...EXTENDING  
SOUTHWARD TO EXTREME SOUTHEASTERN PERRY COUNTY.  

THE STORMS HAVE WEAKENED BELOW SEVERE LIMITS...BUT WERE STILL LIKELY 
PRODUCING FREQUENT LIGHTNING STRIKES...GUSTY WINDS AROUND 45 
MPH...SMALL HAIL AND VERY HEAVY RAINS TOTALING 2 TO 3 INCHES PER 
HOUR.  THESE STORMS MAY STILL BRING DOWN A FEW TREE LIMBS...AND MAY 
PRODUCE LOCALIZED FLOODING OF SMALL STREAMS AND POOR DRAINAGE AREAS.

THE STORMS ARE MOVING TO THE EAST AT 10 MPH.  

LAT...LON 3105 8887 3094 8887 3093 8868 3113 8873

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 3:09 PM CDT, 2 hours 51 minutes earlier.

Area forecast discussion, Aug 1, 3:09 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
309 PM CDT TUE AUG 1 2006

.SYNOPSIS...FOR THE CURRENT FORECAST...THE SHORT TERM LOOKS TO BE A
STATUS-QUO KIND OF FORECAST...WITH A HUMID AIRMASS PROVIDING THE FUEL
FOR DAILY THUNDERSTORMS...MAYBE. CURRENTLY...HELPING TO FIRE THINGS OFF
IS AN UPPER SHORTWAVE OVER THE FA (ACCORDING TO THE CURRENT WATER
VAPOR IMIGERY). THIS SHORTWAVE IS MEANDERING AROUND AN UPPER RIDGE
CENTERED OVER THE EASTERN CONUS. THE WATER VAPOR LOOP ALSO SHOWS A
WELL ORGANIZED SHORTWAVE JUST NORTHEAST OF THE CARIBBEAN. ALSO NOTED
ON THE WATER VAPOR LOOP WAS A SHORTWAVE SOUTH OF THE BIG BEND OF THE
RIO GRANDE RIVER.

IN THE LOWER LEVELS OF THE ATMOSPHERE...HIGH PRESSURE CENTERED OVER
THE THE NORTHEAST GULF OF MX COAST TO OFF THE EASTERN FL ATLANTIC
COAST. AS USUAL...THE CLOSEST FRONT IS FAR...FAR AWAY...STRETCHING FROM
CO TO LAKE SUPERIOR. AS STATED ABOVE...A HUMID AIRMASS WAS CENTERED
OVER THE NORTHERN GULF COASTAL AREAS...WITH PRECIP H20 LEVELS AROUND
2. A POSSIBLE FLY IN THE OINTMENT IS A VERY DRY AIRMASS CENTERED OVER
THE CENTRAL GULF OF MX...WITH GOES SOUNDER INDICATING PRECIP H20
LEVELS DIPPING TO AROUND 1.2.

&&

.SHORT TERM...MODELS CONSISTENT IN ADVERTISING SHORTWAVE NORTHEAST OF
THE CARIBBEAN MEANDERING SLOW NORTHWESTWARD THROUGH THE SHORT
TERM...REACHING THE NORTHEASTERN GULF OF MX BY FRIDAY. IN THE LOWER
LEVELS...DRIER AIR OVER THE CENTRAL GULF GETS PUSHED TOWARDS THE
SOUTHERN PLAINS AND LOWER MISS RIVER VALLEY. NMM/WRF MOVES THE DRIER
AIR FARTHER EAST...WITH THE 1.5 OR LESS PRECIP H20 AMOUNTS PUSHING
OVER THE WESTERN HALF OF THE FA. GFS KEEPS THE FA UNDER NEAR 2 OR
HIGH AMOUNTS THROUGH THURSDAY NIGHT. RESULT IS THE MAV NUMBERS PRETTY
CONSISTENT IN ADVERTISING SCATTERED DAYTIME/ISOLATED EVENING
TSRA....WHILE THE MET NUMBERS ARE GENERALLY ISOLATED THROUGH THURS
NIGHT.

FOR THE FORECAST...TEMPS ARE IN BASIC AGREEMENT...SO HAVENT
DEVIATED FROM THE BETTER PERFORMING MAV GUIDANCE.
PRECIP...WELL...HAVE WENT WITH A STATUS QUO SORT OF FORECAST...WITH
SCATTERED DAYTIME/ISOLATED EVENING TSRA. CONFIDENCE WITH THE THIRD
THROUGH FIFTH PERIODS OF THE FORECAST IS ACCORDINGLY LOW.

.LONG TERM...DIDNT CHANGE THE INHERITED FORECAST...EXCEPT TO BLEND
WITH THE SHORT TERM. UPPER DISTURBANCE MOVES OVER THE NORTHEASTERN
GULF OF MX FRIDAY. THE GFS IS SHOWING SOME CONSISTENT SIGNS OF
CONVECTIVE FEED BACK...BLOWING UP A SYSTEM OVER SOUTHERN AL/GA AS THE
UPPER LOW MOVES OVER THE NORTHEASTERN GULF. CONSISTENT YES...
BELIEVABLE...WELL...TIME WILL TELL.

BIGGEST QUESTION IN THE EXTENDED PERIOD OF THE FORECAST IS WHAT IS
T.S. CHRIS GOING TO DO. CURRENT FORECAST HAS IT MOVING INTO THE
EASTERN GULF EARLY IN THE COMING WEEK. NO SPECULATION AT THIS TIME ON
STRENGTH.

&&

.MARINE...SURFACE HIGH PRESSURE CONTINUES AND EXTENDS WESTWARD FROM
THE SOUTHWEST ATLANTIC INTO THE NORTHERN GULF THROUGH THE END OF THE
WEEK. BY THE WEEKEND A WEAK TROUGH OF SURFACE LOW PRESSURE SETS UP
OVER THE SOUTHERN STATES...NORTH OF THE MARINE AREA. THIS FEATURE
TRACKS WESTWARD ON THE SOUTHERN PERIPHERY OF AN UPPER RIDGE OF HIGH
PRESSURE THAT EXTENDS FROM THE PLAINS INTO THE SOUTHEAST. AWAY FROM
ANY INFLUENCE FROM MARINE STORMS...WE ANTICIPATE A LIGHT WIND FLOW
REGIME WITH LITTLE CHANGE IN SEA STATES.

TROPICS...TROPICAL STORM CHRIS...NORTHEAST OF ANTIGUA...IS
FORECAST BY THE NATIONAL HURRICANE TO BE STEERED ON A GENERAL WEST
NORTHWEST TRACK OVER THE NEXT FIVE DAYS AROUND A SOUTHWEST ATLANTIC
UPPER RIDGE OF HIGH PRESSURE THAT EXTENDS INTO THE SOUTHEAST. ON
THIS TRACK...CHRIS TRACKS NORTH OF THE GREATER ANTILLES AND THROUGH
THE BAHAMAS OVER THE WEEKEND TO A POSITION JUST OFF THE WEST COAST
OF ANDROS ISLAND OR 150 TO 200 MILES SOUTHEAST OF MIAMI FLORIDA BY
SUNDAY MORNING. FOR THE LATEST AND ADDITIONAL INFORMATION ON
TROPICAL STORM CHRIS...REFER TO THE LATEST ADVISORIES AND
DISCUSSIONS FROM THE NATIONAL HURRICANE CENTER. /10

&&

.FIRE WEATHER...WARM AND HUMID IS THE WORD...WITH DAILY TSRA FIRING
OFF WITH THE INCOMING GULF BREEZE.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      74  94  75  93  75 /  10  30  10  30  30
PENSACOLA   76  92  76  92  75 /  10  40  20  40  30
DESTIN      79  91  79  91  78 /  10  40  20  50  30
EVERGREEN   72  93  71  93  73 /  10  50  20  40  30
WAYNESBORO  70  96  71  95  70 /  10  30  10  20  20
CAMDEN      72  95  72  95  73 /  10  40  10  40  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&

16/10
Hazardous weather outlook, Aug 1, 6:00 AM CDT, 12 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT TUE AUG 1 2006

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-012300-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
600 AM CDT TUE AUG 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
ACROSS MUCH OF SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND
NORTHWEST FLORIDA TODAY...INCLUDING THE ADJACENT GULF WATERS OUT TO
BEYOND 60 NAUTICAL MILES FROM SHORE. THE MAIN THREAT WITH SOME OF
THE STRONGER THUNDERSTORMS WILL BE FREQUENT CLOUD TO GROUND
LIGHTNING...WIND GUSTS FROM 20 TO 40 MPH AND VERY HEAVY RAINFALL.
ALONG THE COAST AND OFFSHORE ISOLATED WATERSPOUTS WILL ALSO BE
POSSIBLE. THUNDERSTORMS WILL FORM ALONG THE COAST AND OFFSHORE
MOSTLY DURING THE MORNING AND EARLY AFTERNOON HOURS...THEN MOVING OR
FORMING WELL INLAND BY LATE AFTERNOON OR EARLY EVENING.

OTHERWISE...WIDESPREAD HAZARDOUS OR SEVERE WEATHER IS NOT
ANTICIPATED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE
WEEK. MOST OF THE SHOWERS AND THUNDERSTORMS WILL BE NEAR THE COAST
AND OFFSHORE DURING THE MORNING AND EARLY AFTERNOON HOURS...MOVING
OR FORMING WELL INLAND DURING LATE AFTERNOON AND EARLY EVENING
HOURS.

AT THIS TIME WIDESPREAD HAZARDOUS OR SEVERE WEATHER IS NOT
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGEMENT PERSONNEL FOR
SEVERE WEATHER OPERATIONS IS NOT EXPECTED TO BE REQUIRED THROUGH
TONIGHT.

In the hours before

Special weather statement, Aug 1, 4:25 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
425 PM CDT TUE AUG 1 2006

ALZ051-012215-
CHOCTAW-
425 PM CDT TUE AUG 1 2006

...STRONG THUNDERSTORMS ARE MOVING INTO NORTHWESTERN CHOCTAW COUNTY
ALABAMA...

AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ABOUT 2 MILES NORTHWEST OF
CYRIL.  THE THUNDERSTORMS ARE MOVING NORTHEAST AT 10 MPH.

THE THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
YANTLEY AND HALSELL THROUGH 515 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE DANGEROUS CLOUD TO GROUND
LIGHTNING STRIKES AND SUDDEN WIND GUSTS AROUND 45 MPH...WHICH COULD
DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SMALL HAIL
WILL ALSO BE POSSIBLE WITH THESE STORMS.

SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORMS HAVE PASSED.
Special weather statement, Aug 1, 5:47 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
547 PM CDT TUE AUG 1 2006

MSZ075-076-078-079-012315-
GEORGE-STONE-PERRY-GREENE-
547 PM CDT TUE AUG 1 2006

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER STONE AND PERRY
COUNTIES...MOVING NORTHEAST INTO GEORGE AND GREENE COUNTIES...

AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM NEAR ROYCE TO 13 MILES SOUTHWEST OF
AVENT...MOVING NORTHEAST AT 12 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
ROYCE...LEAF...AVENT AND MERRILL THROUGH 615 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE DANGEROUS CLOUD TO GROUND
LIGHTNING STRIKES AND SUDDEN WIND GUSTS AROUND 45 MPH...WHICH COULD
DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.

SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

Nearby

Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.